MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F060603CS
Medical Device Problem Codes Break (1069); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure, the red trigger button allegedly broke off.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 06/2026) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
Manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned, and the outer part of the safety lock slider was found separated from the inner part of the safety slider at the welding joint.The system was found in activated condition because the user reportedly released the stent outside patient; during testing the stent could be easily further deployed using the wheel at regular/ low force level; a deployment failure cannot be confirmed.Excessive release force must have been present when the user tried to deploy the stent outside patient although the safety slider was broken off and locked.The investigation leads to confirmed result for failure of the safety slider welding joint.There was no damage observed before unboxing.Based on the condition of the returned sample the user could unlock the system when releasing the stent outside patient; high force was felt.Based on the investigation of the provided information, the investigation is closed as confirmed for separation of the safety slider at the welding joint.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'unlock the safety lock slider by pulling it back towards the wheels from the locked position into the unlocked position.Ensure that the red safety lock slider is completely pulled back.', and 'examine the stent system to ensure it has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.Verify that the safety lock slider is still in the locked position'.Furtherly, the instructions for use state: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' the instructions for use further state: 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger introducer sheath.Insert a guidewire of appropriate length and 0.014-inch (0.36 mm) - 0.035-inch (0.89 mm) diameter (.)', and 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' h10: d4 (expiration date: 06/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19642527
Report Number9681442-2024-00167
Device Sequence Number20622131
Product Code NIP
UDI-Device Identifier00801741120169
UDI-Public(01)00801741120169
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F060603CS
Device Lot NumberANHT1031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight85 KG